Ask a doctor

After Being on Accutane, How Probable is It That my Liver Isn't Dealing with Alcohol Too Well?

I was on accutane for a couple years. I've had blood work in the past when on it concern my doctor about my liver. Sometimes I feel after drinking alcohol my body is taking an unusual long amount of time to break it down. Sometimes after drinking I feel sick for days. But this doesn't always happen. any thoughts?

Doctor Answers (2)

Effects of Accutane

+1

Thank you for your question. You  may want to monitor your alcohol consumption and have your doctor check your liver function to assess for any liver abnormalities.  I hope this helps.


Bay Area Dermatologist
4.0 out of 5 stars 10 reviews

Accutane and the liver

+1

The liver is an amazing organ that usually bounces back very quickly after stopping medications. Thus, if you haven't been on it for quite some time, there is little chance the Accutane is still having some long-term affect on your liver. I would suggest if you feel like you are having liver problems, you seek help and a bloodwork evaluation from your GP. That will give you the range of your liver functions.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.